Is this tyndall? (photos)

I had filler 11 days ago. I bruised, but i have this line that has been there for several days now and it is not getting better or fading with time. Is this tyndall? It is particularly visible when i take pictures and looks like an irregularity across my face. I can't tell if it is a lump, definitely discoloration or a combination of both.

Doctor Answers 9

Tyndal or bruise

It appears from the photograph that the line is actually a depression or crease potentially created by swelling or filler placement.  There also may be some residual pigmentation from the bruise.  If the bruise was large, it is possible for this to cause longer lasting swelling.  Return to your physician for follow-up and evaluation.


New Orleans Dermatologic Surgeon
5.0 out of 5 stars 7 reviews

Tyndall affect

Unfortunately based on the photographs is very difficult to tell if there is Tyndall effect or a bruise.The line seems more of a depression than a bump.  If that is the case then you will need fillers intact line to bring it up to the surrounding skin level.

Regards

Dr. J

Tanveer Janjua, MD
Bedminster Facial Plastic Surgeon
5.0 out of 5 stars 97 reviews

Angled lighting to help, Juvederm and tyndall

Firstly to distinguish if something is lumpy or not, use angled lighting, namely light that comes across or from on top. This will exaggerate any lumps, hollows and irregularities. 

Secondly, if Juvederm was placed deeply (only your injector would know), unlikely to be tyndall at day 11. I can see the bluish hue, but tyndall is very difficult to call on a photography so I would say a bruise. As previously mentioned, if this was a depression - angled light would show it. I personally would wait another week as bruises may take up to two weeks to resolve. 

All the best Dr Davin Lim
Laser & Aesthetic Dermatologist
Brisbane, Australia. 

Davin Lim, MBBS, FACD
Brisbane Dermatologist
4.7 out of 5 stars 61 reviews

Questionable tyndal

From the picture I do not see a blue hue. I notice a darker spot that is possibly a depression or a bruise. I would suggest seeing your injector and getting their opinion. I hope this helps. 

Lee B. Daniel, MD
Eugene Plastic Surgeon
4.7 out of 5 stars 16 reviews

Juvederm injection - do I have a Tyndall effect?

Thank you for asking about your Juvederm.

  • I am sorry you have a problem with your Juvederm-
  • The Tyndall effect is a blue hue that shows through the skin when Juvederm is near the surface.
  • Your 'line' looks either like skin darkening from the bruise or an indentation from filler or swelling.
  • If it is brown - it is hyperpigmentation.
  • If it is indented - it is from swelling or filler (and it may be both discolored and indented).
  • I suggest you see your treating physician to consider injection to dissolve excess material -
  • A light glycolic peel or 100% shea or cocoa butter may lighten the discoloration.
  • Always see a Board Certified Plastic Surgeon.
Hope you find this information helpful. Best wishes.

Filler issue

Sorry, but it is very difficult to assess your issue from the photo. I think that it is best to go to your doctor and get evaluated in person.

Steven Wallach, MD
New York Plastic Surgeon
4.1 out of 5 stars 24 reviews

Looking fine

You are looking fine and are far too early for worries concerns.  See you physician injector for assurance.  My Best,  Dr Commons

Tyndall Effect Vs. Bruise

Bruises, which arise from slow leaking of blood below the skin surface following injection, occasionally take as long as two to three weeks to completely fade (although this is more often in older individuals). The unwanted, bluish Tyndall Effect on the other hand is the result of too superficial injection of a hyaluronic acid filler within the skin. 

From the photos it is somewhat difficult to discern between the two. However, it would not seem unreasonable to wait another couple of weeks. If complete fading has not occurred by that time, then it would be reasonable to return to your treating physician to discuss the possibility of treating with hyaluronidase to dissolve the filler, after which re-treatment can be performed it you wish.

Nelson Lee Novick, MD
New York Dermatologic Surgeon
4.8 out of 5 stars 23 reviews

Tyndall versus Bruise from Juvederm

The Tyndall effect usually has a different appearance but it it may be too soon to be sure.  It is most likely a bruise that has not resolved.  If you are concerned you should return to your treating physician.  Best, Dr. Green

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.